Reply To: Topped out on vyvanse

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Topped out on vyvanse Reply To: Topped out on vyvanse

#126846
scottishADHDer
Participant

Could it possibly be something you’re eating or drinking? From what I’ve read, Vyvanse can be affected by certain fluids and foods, leading to a higher metabolism pushing the drug out of your system quicker. What I usually do when I feel a crash coming on, is open a can of diet cola, and the caffeine usually tops me up for a little while longer.

I’ve only just started Vyvanse. I was taking Concerta which I didn’t like. Maybe a good approach would be to reduce your dose for a week or so, then bump it back up to 70mg. This gives your body a little time to reset at a lower dose. From what I’ve read online, this is very common with stimulant medications. Usually, it resorts in medication swapping for a period of time, then going back to the original medication which worked best.

I also think psycologicaly we expect sensations to last. The drug could still be working at a chemical level, but just not giving you any more side effects you’ve been used to (Like a wired feeling). However, if you’re ADHD is back, then the drug isn’t working anymore.

If you don’t feel it, then clearly you’ve developed a tolerance. I think at this point, going any higher might just be detrimental. I’m no doctor, but they usually try to stop dependence from forming. Maybe a more potent version of the drug is what you need? Adderall from what I’ve heard is much stronger. Maybe Instant Release rather than an ER version. This gives you the ability to adjust the dose to match as close as to what you got from Vyvanse?

Whatever happens, I hope you get it sorted out.